Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 177, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 15, 2006, 2:50 PM EDT for Lincoln County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2006, 2:50 PM EDT (18:50 UTC)
- Expired
- Jul 15, 2006, 3:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Lincoln County, GA
The radar
The Columbia radar (KCAE), 118 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 3:03 PM EDT | TSTM WND DMG | 7 Se Lincolnton, GA | NUMEROUS TREES DOWN AT THE ROCKY BRANCH GOLF COURSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 151850 SVRCAE GAC181-151915- /O.NEW.KCAE.SV.W.0177.060715T1850Z-060715T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 250 PM EDT SAT JUL 15 2006 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN EAST CENTRAL GEORGIA * UNTIL 315 PM EDT * AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER LINCOLN COUNTY...OR ABOUT 20 MILES EAST OF WASHINGTON...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3387 8245 3367 8245 3369 8229 3377 8228 $$ LM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:13 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 15, 2:13 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 213 PM EDT SAT JUL 15 2006 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... AIRMASS MODERATELY UNSTABLE THIS AFTERNOON AHEAD OF A MID LEVEL SHORT WAVE WHICH IS STILL LOCATED WEST OF THE MOUNTAINS. MODELS CONSISTENT IN BRINGING THE SHORT WAVE ACROSS THE AREA OVERNIGHT. EXPECT AFTERNOON CONVECTION TO LINGER INTO THE NIGHTTIME HOURS AS SURFACE TROUGH CROSSES THE FORECAST AREA. WILL KEEP CHANCE OF SHOWERS/TSTMS OVERNIGHT. BY 12Z SUNDAY, TROUGH SHOULD BE JUST SOUTH OF THE AREA WITH WINDS SHIFTING NORTHERLY. PH2O WILL BE DECREASING FROM THE NORTH. WILL KEEP SLIGHT CHANCE OF CONVECTION SUNDAY AFTERNOON ACROSS MY SOUTHERN AREAS WITH SURFACE TROUGH OF LOW PRESSURE SO CLOSE. DRY FORECAST SUNDAY NIGHT THROUGH MONDAY NIGHT AS HIGH PRESSURE TAKES HOLD ONCE AGAIN. TEMPS REMAIN ABOVE NORMAL THROUGH THE PERIOD. GFS MOS APPEAR TO BE TOO HIGH FOR MAX TEMPS. WENT WITH A BLEND OF FWC AND NAM MOS. && .LONG TERM (TUESDAY THROUGH SATURDAY)... BROAD EAST-WEST ORIENTED UPPER RIDGE HOLDS ACROSS THE SOUTHERN STATES THROUGH THE PERIOD. IN THIS SUMMER-TIME PATTERN IT/S HARD TO GET A COLD FRONT THIS FAR SOUTH. WILL PROBABLY SEE DEVELOPMENT OF LEE SIDE TROUGH AS FOCUS FOR CONVECTION. ANY CONVECTION SHOULD BE DIURNALLY DRIVEN. TEMPS SLIGHTLY ABOVE NORMAL WITH HIGHS IN THE MID-UPPER 90S AND LOWS IN THE LOW/MID 70S. && .AVIATION... TYPICAL SUMMERLIKE WEATHER TODAY WITH SCATTERED TO BROKEN DIURNAL CU...AND SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED IN THE AFTERNOON AND EVENING. SURFACE BOUNDARY COMING THROUGH OVERNIGHT. DRIER AIR SUNDAY WILL PREVENT SIGNIFICANT CONVECTION. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 10/31
Hazardous weather outlook, Jul 15, 5:14 AM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 514 AM EDT SAT JUL 15 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 160745- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 514 AM EDT SAT JUL 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. AN ISOLATED SEVERE STORM IS POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:08 PM EDT | Severe Thunderstorm Warning | CAE | Richmond | 37 min |
| Jul 15, 5:02 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 58 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.